Jump to content





Cystic Acne And Hormones

Posted by melmel87, 27 July 2013 · 964 views

birth control pill cystic acne nodular acne hormonal
I wanted to wait awhile before I posted my experience with stopping my birth control pill and my acne.  I had tried numerous dietary changes to try to fix my cystic acne, some showed a little promise (avoiding caffeine) but nothing was stopping the cystic/nodular acne completely. I stopped taking my birth control pill may 20th, it's July 27th now, so nearly 2 months later and I have not had a cyst since stopping. Amazing. Still dealing with hyperpigmentation but I've had 2 normal periods as well, each time I only got 1 pimple during that time. So for anyone experiencing cystic acne while on the pill, it could be the pill. My doctor did give me a script for a different birth control pill to try "Trinessa" but I am araid to even try another one now. I had been taking birth control pills since I was 18 and who knew they were probably exacerbating my acne the entire time -_- I had suggested quite some time ago to my dermatologist that maybe it's my birth control pill that is causing my severe acne and she blew it off and said all birth control pills work the same so it doesn't matter which one you're on. So frustrating. I attached some pictures to show the difference in my skin. Even the bad pictures don't truly show the severity or pain of the cysts/nodules since they were all under the skin, I do have some light powder on in the newer photos but the difference is there. Also, all I have been following for a regimen is cleansing with clearsil ultra 2x a day, Olay moisturizer 2x a day and tazorac at night to fade the red marks.

Attached Thumbnails

  • Attached Image
  • Attached Image
  • Attached Image
  • Attached Image





Hey your skin looks amazing now. Hopefully you won't have any breakouts now. I also read your 'my story' post and I am in a similar place as you, sort of. I started getting acne at around eight years old and hopefully will not get any more (just finished Accutane). I am nearly twenty-four year old and just thought I'd say that I had success with Accutane, in the unfortunate case that you experience acne after stopping taking the pill. Either way try and not bother about your skin, your look beautiful either way.

Thanks, yeah. If my acne ever does get really bad again I probably would consider accutane but that's really a last resort for me.

Yeah if you can get clear any other way, why go on it. I put off going on Accutane for years, just so I could try everything thing else to get clear. At least you have a sensible approach to potentially using the medication, rather than someone who gets mild acne in their teens and goes on it as the first product to get rid of their acne.

Also does tazorac really work for hyperpigmentation? If so I might need to look into it now that I am off Accutane.

Yeah I don't think I'll ever go on it. Tazorac does work very well for hyperpigmentation, can still take months to fade it all though. I use the cream version instead of gel, it's a lot less drying.